標題: Phylogenetic diversity measures based on Hill numbers
作者: Chao, Anne
Chiu, Chun-Huo
Jost, Lou
統計學研究所
Institute of Statistics
關鍵字: doubling property;Hill numbers;phylogenetic diversity;replication principle;species-neutral diversity;taxonomic diversity
公開日期: 27-Nov-2010
摘要: We propose a parametric class of phylogenetic diversity (PD) measures that are sensitive to both species abundance and species taxonomic or phylogenetic distances. This work extends the conventional parametric species-neutral approach (based on 'effective number of species' or Hill numbers) to take into account species relatedness, and also generalizes the traditional phylogenetic approach (based on 'total phylogenetic length') to incorporate species abundances. The proposed measure quantifies 'the mean effective number of species' over any time interval of interest, or the 'effective number of maximally distinct lineages' over that time interval. The product of the measure and the interval length quantifies the 'branch diversity' of the phylogenetic tree during that interval. The new measures generalize and unify many existing measures and lead to a natural definition of taxonomic diversity as a special case. The replication principle (or doubling property), an important requirement for species-neutral diversity, is generalized to PD. The widely used Rao's quadratic entropy and the phylogenetic entropy do not satisfy this essential property, but a simple transformation converts each to our measures, which do satisfy the property. The proposed approach is applied to forest data for interpreting the effects of thinning.
URI: http://dx.doi.org/10.1098/rstb.2010.0272
http://hdl.handle.net/11536/31915
ISSN: 0962-8436
DOI: 10.1098/rstb.2010.0272
期刊: PHILOSOPHICAL TRANSACTIONS OF THE ROYAL SOCIETY B-BIOLOGICAL SCIENCES
Volume: 365
Issue: 1558
起始頁: 3599
結束頁: 3609
Appears in Collections:Articles


Files in This Item:

  1. 000283665200002.pdf